Women Home > Drug Interactions With 5-Hydroxytryptophan

If you take 5-hydroxytryptophan with certain medications (such as antidepressants, MAOIs, or St. John's wort), drug interactions may occur. Some of these drug interactions with 5-hydroxytryptophan may cause dangerous side effects, such as a condition called serotonin syndrome. This condition may involve symptoms such as hallucinations, difficulty walking, and confusion. To avoid these problems, talk to your healthcare provider about any interactions that may apply to you.

Drug Interactions With 5-Hydroxytryptophan: An Introduction

5-hydroxytryptophan (5-HTP) can potentially interact with a number of medicines. Some of the medicines that can lead to 5-hydroxytryptophan interactions include:
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.